Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A short proof of Cauchy's polygonal number theorem

Author: Melvyn B. Nathanson
Journal: Proc. Amer. Math. Soc. 99 (1987), 22-24
MSC: Primary 11B83
MathSciNet review: 866422
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper presents a simple proof that every nonnegative integer is the sum of $ m + 2$ polygonal numbers of order $ m + 2$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11B83

Retrieve articles in all journals with MSC: 11B83

Additional Information

PII: S 0002-9939(1987)0866422-3
Keywords: Polygonal numbers, sums of squares, Cauchy-Fermat theorem
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia